MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107235025
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Nursing unit manager (operating theatres) from a hospital in (b)(6) advised angiodynamics' distributor that they had 1 catheter which fell apart before it was used.When the catheter was opened and prior to it being used, the defect was discovered and not used on the patient.The black tip at the end of the catheter (radio opaque bit) came off as the catheter was being prepped for use.There was no patient harm or injury due to this event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an angiographic catheter.A visual examination of the device noted the tip was detached.The tip showed signs of buckling.The device met all manufacturing dimensional measurements for this product.The failure mode of te device is consistent with a guidewire getting caught in the catheter tip.The cause of this snag could not be conclusively determined, nor could the use of the correct guidewire be ascertained.The customer's reported complaint description of "catheter fell apart as the catheter was being prepped for use" was confirmed.Per device evaluation, the failure is consistent with the guidewire getting caught in the tip however it is not definitive and cannot be conclusively determined it is not certain the size guidewire the user used for this event.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use (ic 444), which is supplied to the end user with this catalog number, contains the following statements: potential adverse effects emboli death warnings: never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.When retracting catheters, great care must be taken to avoid exerting excessive pressure at the groin entry site.Excessive pressure may result in damage to the vessel, the catheter, or both.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8239801
Report Number1319211-2019-00005
Device Sequence Number1594038
Product Code DQO
UDI-Device IdentifierH787107235025
UDI-PublicH787107235025
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberH787107235025
Device Lot Number5365673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2018
Supplement Date Received by Manufacturer12/24/2018
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1